Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2003, 9:29 PM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 9:29 PM CDT (02:29 UTC)
- Expired
- Apr 29, 2003, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Houston County, TN, Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2956 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WUUS54 KOHX 300229
SVRBNA
TNC083-125-161-300330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN TENNESSEE
MONTGOMERY COUNTY IN TENNESSEE
STEWART COUNTY IN TENNESSEE
* UNTIL 1030 PM CDT
* AT 920 PM CDT...SEVERE THUNDERSTORMS WERE INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR ABOUT 10 MILES WEST OF ERIN...ON
THE STEWART...HOUSTON...COUNTY LINE...AND IN NORTHEAST STEWART
COUNTY...ABOUT 13 MILES NORTHEAST OF DOVER. THESE STORMS WERE
MOVING VERY SLOWLY TO THE EAST. ADDITIONAL THUNDERSTORMS WILL
LIKELY DEVELOP OVER THESE COUNTIES BY 1030 PM...AND A FEW
WILL LIKELY BECOME SEVERE.
* THE SEVERE THUNDERSTORMS WILL AFFECT AREAS BETWEEN DOVER...
CLARKSVILLE...AND ERIN BE 1030 PM CDT.
THE BIGGEST THREAT FROM THESE THUNDERSTORM WILL BE LARGE HAIL...TO
PENNY SIZE OR LARGER. OTHER THUNDERSTORMS IN MIDDLE TENNESSEE
PRODUCED HAIL TO NICKEL AND GOLFBALL SIZE EARLIER TONIGHT.
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
&&
LAT...LON 3661 8790 3628 8789 3630 8765 3642 8732
3663 8749
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:00 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 29, 9:00 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT TUE APR 29 2003 STORMS HAVE DIMINISHED IN INTENSITY DURING THE PAST HOUR OVER MID TN. EVENING BNA SOUNDING SHOWS UNSTABLE CONDITIONS WITH TOTAL TOTALS 56...CAPES NEAR 3000 AND LIGHT WIND FIELDS. STORMS HAVE PRODUCED SOME ISOLATED LARGE HAIL THIS EVENING. MAIN FRONT TO OUR NORTH OVER OHIO VALLEY. OUTFLOW BOUNDARY IN WEST KY INTO THE MO BOOTHEEL. WE ARE WATCHING STORMS OVER WEST KY CAREFULLY. THEY HAVE BEEN DEVELOPING SOUTHEAST INTO A DEW POINT AND INSTABILITY MAXIMUM AREA CENTERED AROUND CLARKSVILLE. WIND FIELDS WILL REMAIN VERY LIGHT...SO MAIN THREAT WITH STORMS WILL BE HAIL AND LOCALLY HEAVY RAIN. RAIN CHANCES MAY BE ADJUSTED LATE THIS EVENING BASED ON STORM COVERAGE/ RADAR TRENDS. BEST CHANCE LOOKS TO BE IN THE FAR NORTHWEST COUNTIES. .BNA...NONE. 13
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 15 hours 59 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE ATMOSPHERE BECOMES MORE UNSTABLE...THE CHANCES FOR CONVECTIVE WEATHER WILL INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK...BUT THE BEST CHANCE FOR CONCENTRATED THUNDERSTORM ACTIVITY WILL BE WITH A FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
In the hours before
Local storm report, Apr 29, 5:58 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM CENTREVILLE TN 3/4 INCH HAIL
04/25/03 HICKMAN AT 541 PM CDT 3/4 INCH
SIZE HAIL WAS REPORTED IN
THE HILLTOP COMMUNITY.
REPORTED BY SHERIFFS
DISPATCH.
FERRELLLocal storm report, Apr 29, 6:27 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NWS MORRISTOWN TN
627 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 5W LEBANON TN 3/4 INCH HAIL
04/25/03 WILSON REPORTED BY SHERIFFS
DISPATCH.
FERRELLThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Apr 29, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis | 22 min |
| Apr 29, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 50 min |
| Apr 29, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 46 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 38 min |
| Apr 29, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 44 min |
| Apr 29, 9:08 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 29, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 27 min |
| Apr 29, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 41 min |
| Apr 29, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Overton | 48 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| Apr 29, 11:51 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 30, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren | 40 min |
| Apr 30, 3:32 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.